In 2006 I had Steven Johnson's syndrome and the doctor told me it was from the sulfa medication I was taking but may have been caused by the Ibuprofen I was also taking at the same time. The doctor that is doing my nose job said he usually gives his patients ketorolac along with penicillin based antibiotics and narcotic pain medication. My question is : Is it safe to have the surgery without the ketorolac? I don't want to take any medication that has SJS listed as a possible side effect.
Rhinoplasty After Steven Johnson's Syndrome Safe?
Doctor Answers (2)
Rhinoplasty after having Steven Johnson's Syndrome
It shouldn't be an issue for your rhinoplasty surgeon to avoid using sulfa-based medications and ketorolac. Just make sure he's aware of your prior history.
Web reference: http://www.drlamperti.com/facial-plastic-surgery/rhinoplasty
Rhinoplasty after SJS
As long as you avoid Sulfa antibiotics you should be OK. Use of Toradol (ketorolac) is definitely optional and can be omitted.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.